Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 35, NWS Morristown, TN

May 12, 2016Hawkins County, Sullivan County, Tennessee; Scott County, Virginia

NWS Morristown, TN issued this severe thunderstorm warning at May 12, 2016, 5:19 PM EDT for Hawkins County, Sullivan County, Tennessee; Scott County, Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2016, 5:19 PM EDT (21:19 UTC)
Expired
May 12, 2016, 6:00 PM EDT
In force
41 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hawkins County, TN, Sullivan County, TN, Scott County, VA

The radar

The Knoxville radar (KMRX), 82 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 5:30 PM EDTTSTM WND DMGChurch Hill, TNTREE DOWNED.
May 12, 5:40 PM EDTTSTM WND DMGMount Carmel, TNFEW TREES DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WUUS54 KMRX 122119
SVRMRX
TNC073-163-VAC169-122200-
/O.NEW.KMRX.SV.W.0035.160512T2119Z-160512T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
519 PM EDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN HAWKINS COUNTY IN EASTERN TENNESSEE...
  SOUTHEASTERN SCOTT COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 600 PM EDT

* AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  SURGOINSVILLE...OR 11 MILES EAST OF ROGERSVILLE...MOVING NORTHEAST AT
  35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINGSPORT...ROGERSVILLE...GATE CITY...BRISTOL...SURGOINSVILLE...WEBER
  CITY...COLONIAL HEIGHTS...WALNUT HILL...SPURGEON...CHURCH HILL...MOUNT
  CARMEL...NICKELSVILLE...BLOUNTVILLE...BLOOMINGDALE...KEPLER...HILTONS...
  OKOLONA...SULLIVAN GARDENS...TRI-CITY AIRPORT AND FALL BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD TREE
DAMAGE ACROSS KNOX...JEFFERSON...AND HAMBLEN COUNTIES! SEEK SHELTER
NOW!

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3670 8233 3660 8230 3659 8225 3652 8220
      3643 8251 3642 8260 3644 8267 3642 8268
      3638 8275 3639 8278 3636 8281 3637 8284
      3635 8289 3650 8299 3682 8241
TIME...MOT...LOC 2118Z 245DEG 32KT 3646 8281 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
2 follow-up statements
348 
WWUS54 KMRX 122137
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
537 PM EDT THU MAY 12 2016

TNC073-163-VAC169-122200-
/O.CON.KMRX.SV.W.0035.000000T0000Z-160512T2200Z/
SULLIVAN TN-HAWKINS TN-SCOTT VA-
537 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN SULLIVAN...NORTHEASTERN HAWKINS AND SOUTHEASTERN
SCOTT COUNTIES...

AT 536 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGSPORT...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...GATE CITY...BRISTOL...WEBER CITY...COLONIAL HEIGHTS...CHURCH
HILL...MOUNT CARMEL...NICKELSVILLE...OKOLONA...SULLIVAN GARDENS...
BLOOMINGDALE AND HILTONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THIS STORM HAS A HISTORY OF TREE DAMAGE! SEEK SHELTER NOW!

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3659 8225 3643 8270 3660 8281 3682 8241
      3670 8233 3660 8230
TIME...MOT...LOC 2136Z 239DEG 32KT 3657 8266 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
481 
WWUS54 KMRX 122147
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
547 PM EDT THU MAY 12 2016

TNC073-163-VAC169-122200-
/O.CON.KMRX.SV.W.0035.000000T0000Z-160512T2200Z/
SULLIVAN TN-HAWKINS TN-SCOTT VA-
547 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN SULLIVAN...NORTHEASTERN HAWKINS AND SOUTHEASTERN
SCOTT COUNTIES...

AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEBER CITY...OR
OVER GATE CITY...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...GATE CITY...BRISTOL...WEBER CITY...CHURCH HILL...MOUNT CARMEL...
NICKELSVILLE...SULLIVAN GARDENS...BLOOMINGDALE AND HILTONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
MOUNT CARMEL AT 5:40 PM EDT. SEEK SHELTER NOW! 

&&

LAT...LON 3659 8225 3646 8262 3663 8275 3682 8241
      3670 8233 3660 8230
TIME...MOT...LOC 2146Z 245DEG 32KT 3661 8256 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:59 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 12, 2:59 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
259 PM EDT THU MAY 12 2016

.SHORT TERM...(Tonight and Friday)...Radar shows scattered
convection over our area...with the more concentrated line of
convection to our west ahead of the approaching cold front.  This
front...with its associated convection...will swing through the
area this evening and tonight. Still looks like some storms may be
strong to severe given the instability present...although low level
wind shear looks limited. Will keep mention in HWO.  For Friday
drier air will be moving in as surface high pressure builds in from
the west...and should see quite a bit of sunshine along with slightly
cooler temps.  MAV temps look reasonable for min temps
tonight...but look on the low side given expected sunshine for Friday
so will bump MAV max temps up a bit.

.LONG TERM...(Friday night through Thursday)...Very dry air mass in
place on Friday night behind a frontal passage earlier in the day.
This drier air mass will lead to overnight lows in the upper 40s to
near 50 north and low 50s elsewhere. Another weak front quickly races
down out of the northwest and moves through our area Saturday
morning into early afternoon, by late afternoon we should see
clearing skies. This front brings a pretty low chance of pops due to
lacking moisture and lift. Best chance of pops are low end chance
pops across northeast TN and southwest VA and only slight chance
pops across the central valley, with no pops southern valley.
Biggest impact this front will have will be increased cloud cover,
with again clearing skies mid to late afternoon. Though limited on
moisture, this front will bring a decent surge of cold air. Highs on
Saturday will only be a few degrees below normal but by Saturday
night highs will be a good 10 degrees below normal due to the cold
air advection. We remain in a dry post frontal air mass on Sunday,
so plenty of sun and cooler temperatures can be expected. Highs on
Sunday will be around 10 degrees below normal. Models continue to
show the front stalling out to our south Sunday night and gradually
making its way back north on Monday, as strong southerly 850 mb
commences. So will have precip chances increasing from southwest to
northeast through the day on Monday as the front lifts northward and
moisture builds into the area.

Monday night through Thursday continues to look very messy. We will
be well within the warm sector by Tuesday with good southerly flow
continuing across the Southeastern U.S. During this time, chance
pops will be in place due to our area being within a warm and moist
environment. Timing of best chance of pops is still hard to pin down
because there aren't any very organized features moving through the
flow during this time-frame. However...the best chance of pops during
this period looks to be on Wednesday as an upper level jet slides
into our area from out of the southwest. This 300 mb jet will lead
to increase lift across the area and allow for high-end chance to
likely pops across the area on Wednesday. Tuesday through Thursday
there will also be a chance for a few afternoon thunderstorms...due
to our area residing in a warm and moist environment. Temperatures
during this time will be a little above normal for highs and lows.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             60  79  54  77 /  70  10   0  10
Knoxville McGhee Tyson Airport, TN  59  75  53  74 /  80  10  10  20
Oak Ridge, TN                       59  76  52  73 /  80  10  10  20
Tri Cities Airport, TN              59  74  48  71 /  80  10  10  30

&&

.MRX Watches/Warnings/Advisories...
NC...None.
TN...None.
VA...None.
&&

LW/SR
Hazardous weather outlook, May 12, 3:13 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM EDT THU MAY 12 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-131915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
313 PM EDT THU MAY 12 2016 /213 PM CDT THU MAY 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE FIRST PART OF
TONIGHT PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY
WIND. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE AND MAY
PRODUCE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE NEXT CHANCE FOR ORGANIZED STORMS LOOKS TO BE ABOUT THE MIDDLE
OF NEXT WEEK AHEAD OF THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 12, 4:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 PM EDT THU MAY 12 2016

TNZ068-069-071-086-122115-
KNOX TN-NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-
445 PM EDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...NORTHERN
BLOUNT...LOUDON AND NORTH CENTRAL MONROE COUNTIES UNTIL 515 PM EDT...

AT 444 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF LOUDON...MOVING NORTHEAST AT 55 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...LENOIR CITY...ALCOA...LOUDON...FARRAGUT...
LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...VONORE...GREENBACK...
FRIENDSVILLE...PHILADELPHIA...WILDWOOD...WALLAND...CLOVER HILL AND
BEARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3554 8430 3571 8447 3599 8408 3577 8373
      3572 8371
TIME...MOT...LOC 2044Z 239DEG 49KT 3569 8424

MOULTON
Special weather statement, May 12, 4:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
450 PM EDT THU MAY 12 2016

VAZ001-002-005-122130-
SCOTT-LEE-WISE-
450 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEE...CENTRAL SCOTT
AND SOUTHERN WISE COUNTIES AND THE CITY OF NORTON...

AT 450 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF
BIG STONE GAP...OR 14 MILES EAST OF JONESVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTON...WISE...BIG STONE GAP...COEBURN...APPALACHIA...NICKELSVILLE...
DUNGANNON...DUFFIELD...DRYDEN...FORT BLACKMORE...JASPER AND PATTONSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3684 8239 3677 8235 3665 8293 3682 8302
      3702 8250
TIME...MOT...LOC 2050Z 253DEG 25KT 3677 8287

AMP.23
Local storm report, May 12, 5:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     RUSSELLVILLE            36.26N 83.20W
05/12/2016  E60 MPH          HAMBLEN            TN   TRAINED SPOTTER

&&
Local storm report, May 12, 5:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
05/12/2016                   KNOX               TN   911 CALL CENTER

            2 TREES DOWN WESTERN PART OF KNOXVILLE

0335 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
05/12/2016                   KNOX               TN   TRAINED SPOTTER

            A COUPLE OF TREES DOWN HALLS AREA.

0355 PM     TSTM WND DMG     1 W NEWPORT             35.96N 83.21W
05/12/2016                   COCKE              TN   911 CALL CENTER

            SEVERAL TREES DOWNED NEAR AND WEST OF NEWPORT.

0420 PM     TSTM WND DMG     JEFFERSON CITY          36.12N 83.49W
05/12/2016                   JEFFERSON          TN   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS COUNTY.

0455 PM     TSTM WND GST     RUSSELLVILLE            36.26N 83.20W
05/12/2016  E60.00 MPH       HAMBLEN            TN   TRAINED SPOTTER

&&
Local storm report, May 12, 5:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 E MORRISTOWN          36.21N 83.28W
05/12/2016                   HAMBLEN            TN   911 CALL CENTER

            A COUPLE OF TREES DOWN MORRISTOWN AND EAST SIDE OF
            MORRISTOWN.

&&
Special weather statement, May 12, 5:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT THU MAY 12 2016

TNZ012-013-035-036-122200-
CAMPBELL-SCOTT-ANDERSON-MORGAN-
515 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCOTT...CAMPBELL...
NORTHERN ANDERSON AND CENTRAL MORGAN COUNTIES...

AT 514 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF
WARTBURG...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...LA FOLLETTE...WARTBURG...JACKSBORO...CARYVILLE...LAKE CITY...
NORRIS...SUNBRIGHT...FINCASTLE...DISNEY...ROYAL BLUE...ELK VALLEY...SMOKEY
JUNCTION...PETROS...ROSEDALE...SLICK ROCK...DEERLODGE AND NORMA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3659 8415 3629 8398 3628 8399 3628 8400
      3627 8401 3626 8400 3625 8400 3623 8398
      3621 8397 3619 8394 3601 8466 3620 8479
TIME...MOT...LOC 2114Z 245DEG 32KT 3621 8448

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:38 AM EDTSpecial Weather StatementMRXCampbell37 min
May 12, 12:58 PM EDTSpecial Weather StatementMRXMorgan47 min
May 12, 1:16 PM EDTSpecial Weather StatementMRXRoane29 min
May 12, 1:33 PM EDTSevere Thunderstorm WarningMRXCampbell, Scott27 min
May 12, 1:36 PM EDTSevere Thunderstorm WarningMRXAnderson, Morgan24 min
May 12, 1:41 PM EDTSpecial Weather StatementMRXRoane49 min
May 12, 2:02 PM EDTSpecial Weather StatementMRXAnderson, Campbell, Union43 min
May 12, 2:22 PM EDTSpecial Weather StatementMRXCocke38 min
May 12, 2:46 PM EDTSpecial Weather StatementMRXHamilton44 min
May 12, 2:51 PM EDTSpecial Weather StatementMRXClaiborne39 min
May 12, 2:56 PM EDTSpecial Weather StatementMRXKnox49 min
May 12, 2:58 PM EDTSpecial Weather StatementMRXSevier47 min
May 12, 3:26 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier34 min
May 12, 3:29 PM EDTSevere Thunderstorm WarningMRXGrainger, Jefferson, Knox, Sevier46 min
May 12, 3:49 PM EDTSpecial Weather StatementMRXHamilton, Sequatchie41 min
May 12, 3:59 PM EDTSpecial Weather StatementMRXHamblen46 min
May 12, 4:05 PM EDTSpecial Weather StatementMRXBlount, Monroe25 min
May 12, 4:08 PM EDTSevere Thunderstorm WarningMRXCocke, Grainger, Hamblen, Jefferson, Sevier37 min
May 12, 4:44 PM EDTSevere Thunderstorm WarningMRXGreene, Hamblen, Hawkins46 min
May 12, 4:45 PM EDTSpecial Weather StatementMRXBlount, Loudon30 min
May 12, 5:15 PM EDTSpecial Weather StatementMRXCampbell, Morgan45 min
May 12, 5:25 PM EDTSpecial Weather StatementMRXAnderson, Jefferson, Knox, Sevier50 min
May 12, 5:50 PM EDTSevere Thunderstorm WarningMRXSullivan40 min
May 12, 5:55 PM EDTSevere Thunderstorm WarningMRXSullivan35 min
May 12, 4:50 PM EDTSpecial Weather StatementMRXCity of Norton40 min
May 12, 6:25 PM EDTSevere Thunderstorm WarningMRXRussell, Washington, City of Bristol27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.